Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Pls help...what ED drug can I take while on atripla...
Feb 28, 2015

Hello Nelson

Kindly advise what ED drugs or supplements are safe to increase libido while on atripla. Thank you for your advise.

Response from Mr. Vergel

Several studies have linked blood levels of free testosterone are linked to sex drive. What are your total and free testosterone blood levels?

There are other factor that can affect sex drive:

1- Lack of good sleep

2- Stress

3- Alcohol and substance abuse

4- Anti-depressants and blood pressure medications

5- Age (you are still young)

6- Diabetes/hypertension

7- Depression

8-Dopamine and serotonin levels

9- Thyroid and testosterone blood levels

10- Lack of sexual stimulation (sex drive is like a muscle that needs to be exercised to be kept healthy)

11- Illness

Efavirenz (Sustiva), an ingredient of Atripla, has been shown to affect sleep quality and also increase estradiol (a female hormone that men need in small quantities). These two factors can worsen sex drive and erectile quality.

Sex drive and erectile quality can also decrease with blood pressure and other medications that are important for health. As we age with HIV, the number of these meds may increase.

If you have low testosterone blood level (under 350 ng/dL), your doctor can prescribe a testosterone gel or injections to bring that level up above 500 ng/dL.

Low dose Cialis (5-10 mg) taken several times per week can also improve erectile function and sex drive in men on or off testosterone replacement.

Talk to your doctor about this issue.

Use of testosterone in HIV

In health,

Nelson


Previous
CD4 and life span
Next
Ibalizumab

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement